MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85419
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
User facility mdr received: (b)(4).It was reported that the procedure was left femoral artery isolation and recannulization of occluded external and common iliac artery.While deploying the stent, the balloon on the stent became detached and had to be snared from the iliac artery.All parts were retrieved.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Analysis: the icast covered stent delivery system was returned from the field and evaluated.As mentioned in the case details the balloon was separated from the catheter shaft.The separation was at the proximal balloon bond.The balloon was still fully intact and attached to the catheter shaft.The catheter shaft just prior to the proximal balloon bond was necked down to a smaller diameter due to the force applied in attempting to pull the balloon back through the sheath.Based on the condition of the balloon it is difficult to determine if the balloon had been properly deflated prior to withdrawing back through the introducer sheath.The instructions for use specify to pull a vacuum on the inflation device to its maximum volume for 40 seconds and to verify full balloon deflation via fluoroscopy before proceeding to the next step.In an attempt to determine if the balloon had been damaged during deployment the balloon was pressurized to 3atm.No gross leaks in the balloon were noted.The balloon weld where the pet balloon is thermally welded to the catheter shaft is tested in process to ensure the quality of the bond.A sampling of every manufacturing lot is tested to ensure it meets the tensile force requirement of 15 newtons (n).The production lot history records indicate that the minimum tensile force seen during the testing was 25.5 n.This is well above the 15 n requirement.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This testing includes the ability of the stent to be deployed and the balloon deflated then withdrawn back through the introducer sheath.This inspection requires that the catheter lot must pass the following: ¿ ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr/7fr) depending on size.¿ ability to deploy the stent at nominal pressure (8atm).¿ ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.¿ ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.¿ balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: ¿ balloon hole skive dimensional verification.¿ stent securement testing.¿ proximal balloon weld tensile testing as detailed above.¿ distal tip tensile testing.¿ catheter leak check.Conclusion: based on the investigation atrium medical corporation cannot conclude that the device was faulty.It is possible that the balloon was not allowed the required 40 seconds of deflation time as indicated within the supplied instructions for use prior to removing out of the sheath.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8539406
Report Number3011175548-2019-00412
Device Sequence Number367977
Product Code JCT
UDI-Device Identifier00650862854190
UDI-Public00650862854190
Combination Product (Y/N)N
Initial Reporter StateCO
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number85419
Device Catalogue Number85419
Device Lot Number438443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Device Age YR
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR